A 23-year-old man presented to the acute assessment unit with acute-onset haematuria within 24 hours of receiving his second dose of the Pfizer-BioNTech COVID-19 vaccine. He had been diagnosed with IgA vasculitis 8 months previously. IgA vasculitis is an autoimmune condition characterised by palpable purpura affecting the lower limbs, abdominal pain, arthralgia and renal disease. He was diagnosed with an acute exacerbation of IgA vasculitis and was discharged with oral prednisolone. Reactivation or first presentation of IgA vasculitis is a rare but increasingly recognised complication of COVID-19 vaccination. This is an important new differential in the assessment of patients with haematuria following COVID-19 vaccination.
- renal medicine
This article is made freely available for use in accordance with BMJ’s website terms and conditions for the duration of the covid-19 pandemic or until otherwise determined by BMJ. You may use, download and print the article for any lawful, non-commercial purpose (including text and data mining) provided that all copyright notices and trade marks are retained.https://bmj.com/coronavirus/usage
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.